# SDR 5RJR2013020811562

- Difficulty date: January 25, 2013
- Submitted: February 8, 2013
- Operation: General aviation
- Filed by: Reading Jet Maintenance LLC, repair station 5RJR738B
- Aircraft: N732BC
- Make and model: Cessna 210L
- Aircraft serial: 21061378
- Engine: Cont IO520L
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Crankcase
- Part number: 300B
- Condition: Contaminated
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

ACFT ON RAMP OVERNIGHT 0-10 FARENHEIT.  OPERATOR HAD HARD TIME STARTING ENGINE.  AIRCRAFT WARMED UP.  LATER STARTED NORMAL.  CREW TOOK OFF NORMAL.  ABOUT 15-20 MINUTES INTO CRUISE, CREW FELT A SHUTTER IN CONTROLS & RUDDER PEDALS, ENGINE STUMBLING WORSENED.  ACFT LANDED.  INVESTIGATION SHOWED OIL LAYING ON TOP OF ENGINE CRANKCASE AND DRIPPING OUT OF MAGNETO VENT PLUGS.  MAGNETOS WERE DISASSEMBLED, OIL AND WATER WAS FOUND INSIDE.  CRANKCASE BREATHER PLUMBING WAS DISASSEMBLED WHICH HAS A AIR/OIL SEPARATOR INSTALLED.  ENGINE OIL WAS DRAINED AND ABOUT A CUP OF WATER WAS OBSERVED DRAINING BEFORE OIL DRAINED FROM OIL SUMP.  CRANKCASE BREATHER MOST LIKELY ICED UP AND BLOCKED BREATHER PLUMBING.  FOUND MAGNETOS TO BE THE PATH OF LEAST RESISTANCE TO BREATHER.  AIR/OIL SEPARATOR UNDERSIZED FOR THIS INSTALLATION AND PROBABLY NOT NEEDED.  PERFORMED A FUEL FLOW CHECK TO MAKE SURE FUEL DELIVERY WAS NOT CONTRIBUTING TO A ROUGH RUNNING ENGINE.  CYLINDERS 1,3,5 FUEL INJECTORS CAME OUT WITH NO PROBLEM. NR 4 CYLINDER FUEL INJECTOR WAS SEIZED INTO THE FUEL INJECTOR BOSS BUSHING. BOSS BUSHING PERIMETER HAS TOOL MARKS ON IT AS IF PREVIOUS PROBLEMS HAD OCCURRED. THREADS IN CYLINDER SEVERELY GALLED. NR 2 AND 4 CYLINDER INJECTORS WERE HARD TO REMOVE. APPEARED A LOCTITE COMPOUND WAS USED BETWEEN THE FUEL INJECTOR AND BOSS BUSHING THREADS. A REPLACEMENT CYLINDER WAS FURNISHED.  REMOVED NR 4 CYLINDER ASSEMBLY AND INSTALLED SUPPLIED CYLINDER.
